Alert archive / Indiana / Wind Advisories in 2025

Wind Advisory 5, NWS Indianapolis, IN

April 1, 202539 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Apr 1, 2025, 2:48 PM EDT for 39 counties in Indiana. It took effect at Apr 2, 2025, 8:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2025, 2:48 PM EDT (18:48 UTC)
In effect from
Apr 2, 2025, 8:00 AM EDT
Expired
Apr 2, 2025, 11:43 PM EDT
In force
16 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

636 
WWUS73 KIND 011848
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
248 PM EDT Tue Apr 1 2025

INZ021-028>031-035>049-051>057-060>065-067>072-020300-
/O.NEW.KIND.WI.Y.0005.250402T1200Z-250403T0500Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Danville, Parker City, Brownsburg, New
Castle, Greenwood, Carlisle, Attica, West Lebanon, Montezuma,
Williamsport, Crawfordsville, Terre Haute, Nashville, Lebanon,
Delphi, Covington, Jasonville, Rosedale, Shelburn, Rushville,
Clinton, Columbus, Shoals, Brazil, Sullivan, Lafayette,
Greencastle, Farmersburg, Seymour, West Lafayette, Indianapolis,
Mitchell, Loogootee, Flora, Farmland, Noblesville, Veedersburg,
Union City, Worthington, Muncie, North Vernon, Washington,
Gosport, Shelbyville, Vincennes, Bloomington, Bloomfield,
Bedford, Carmel, Anderson, Rockville, Zionsville, Mooresville,
Greensburg, Winchester, Plainfield, Frankfort, Fairview Park,
Linton, Kokomo, Martinsville, Franklin, Spencer, Tipton,
Greenfield, and Fishers
248 PM EDT Tue Apr 1 2025

...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 1 AM EDT 
THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, east central, north central, south 
  central, southeast, southwest, and west central Indiana.

* WHEN...From 8 AM Wednesday to 1 AM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AW
5 follow-up statements
638 
WWUS73 KIND 020224
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1024 PM EDT Tue Apr 1 2025

INZ021-028>031-035>049-051>057-060>065-067>072-021030-
/O.CON.KIND.WI.Y.0005.250402T1200Z-250403T0500Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Greencastle, Carmel, Greensburg,
Zionsville, Martinsville, Kokomo, Plainfield, Carlisle, Farmland,
Flora, Clinton, Franklin, Linton, Delphi, Indianapolis,
Farmersburg, West Lebanon, Parker City, Loogootee, Brownsburg,
Veedersburg, Winchester, Bedford, Bloomington, Jasonville,
Vincennes, Gosport, Seymour, Bloomfield, Attica, Worthington,
Noblesville, Fishers, Nashville, North Vernon, Lebanon,
Washington, Anderson, Sullivan, Lafayette, Frankfort, Rockville,
Greenfield, Spencer, Mitchell, New Castle, Covington,
Williamsport, Brazil, Columbus, Crawfordsville, West Lafayette,
Tipton, Terre Haute, Rushville, Fairview Park, Union City,
Rosedale, Shelburn, Shelbyville, Greenwood, Shoals, Muncie,
Danville, Mooresville, and Montezuma
1024 PM EDT Tue Apr 1 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 1 AM EDT 
THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...All of central Indiana.

* WHEN...From 8 AM Wednesday to 1 AM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AU
126 
WWUS73 KIND 020815
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
415 AM EDT Wed Apr 2 2025

INZ021-028>031-035>049-051>057-060>065-067>072-021615-
/O.CON.KIND.WI.Y.0005.250402T1200Z-250403T0500Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Crawfordsville, Terre Haute,
Martinsville, Carlisle, Brownsburg, Brazil, Bloomfield, Danville,
Greensburg, Parker City, Kokomo, Bloomington, West Lafayette,
Farmland, Flora, Frankfort, Plainfield, Union City, Covington,
Shelbyville, Delphi, Rushville, Linton, Mitchell, Vincennes,
Nashville, Seymour, Williamsport, Carmel, Anderson, Rosedale,
Columbus, Tipton, Veedersburg, Winchester, Rockville,
Mooresville, Muncie, Indianapolis, Franklin, Lebanon, West
Lebanon, Lafayette, Sullivan, Greenwood, Jasonville, Noblesville,
Shelburn, Washington, Bedford, Spencer, Montezuma, Greencastle,
Greenfield, New Castle, Fishers, North Vernon, Clinton, Fairview
Park, Farmersburg, Gosport, Loogootee, Attica, Shoals,
Zionsville, and Worthington
415 AM EDT Wed Apr 2 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 1 AM 
EDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...All of central Indiana.

* WHEN...From 8 AM this morning to 1 AM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

50
622 
WWUS73 KIND 021422
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1022 AM EDT Wed Apr 2 2025

INZ021-028>031-035>049-051>057-060>065-067>072-022230-
/O.CON.KIND.WI.Y.0005.000000T0000Z-250403T0500Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Attica, Loogootee, Linton, West Lebanon,
Brownsburg, Fishers, Farmland, Rockville, Greencastle,
Plainfield, Terre Haute, Mooresville, Greenfield, Danville,
Columbus, Shoals, Shelbyville, Carmel, Franklin, Vincennes,
Crawfordsville, Lafayette, Indianapolis, Veedersburg, Muncie,
Flora, Greensburg, Kokomo, Jasonville, Gosport, North Vernon,
Brazil, Worthington, Bloomington, Shelburn, Union City,
Nashville, Fairview Park, Spencer, West Lafayette, Washington,
Rushville, Bedford, Seymour, Lebanon, Montezuma, Tipton,
Mitchell, Greenwood, Carlisle, Noblesville, Bloomfield,
Zionsville, Winchester, Parker City, Rosedale, Sullivan,
Farmersburg, New Castle, Covington, Clinton, Delphi,
Martinsville, Frankfort, Williamsport, and Anderson
1022 AM EDT Wed Apr 2 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central, east central, north central, south 
  central, southeast, southwest, and west central Indiana.

* WHEN...Until 1 AM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AW
386 
WWUS73 KIND 021842
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
242 PM EDT Wed Apr 2 2025

INZ021-028>031-035>049-051>057-060>065-067>072-030245-
/O.CON.KIND.WI.Y.0005.000000T0000Z-250403T0500Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Loogootee, Jasonville, Winchester,
Farmersburg, Montezuma, Lebanon, Noblesville, Rushville, Brazil,
Linton, New Castle, Nashville, Tipton, North Vernon, Muncie,
Carmel, Indianapolis, Mitchell, Zionsville, Union City,
Covington, Lafayette, Veedersburg, Plainfield, Bloomfield,
Greensburg, West Lafayette, Greenwood, Kokomo, Rosedale,
Martinsville, Shelbyville, West Lebanon, Greencastle, Anderson,
Mooresville, Brownsburg, Fishers, Shelburn, Frankfort, Parker
City, Farmland, Crawfordsville, Bloomington, Gosport, Carlisle,
Terre Haute, Bedford, Spencer, Washington, Sullivan, Shoals,
Attica, Greenfield, Franklin, Worthington, Flora, Fairview Park,
Danville, Rockville, Seymour, Vincennes, Delphi, Williamsport,
Columbus, and Clinton
242 PM EDT Wed Apr 2 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central, east central, north central, south 
  central, southeast, southwest, and west central Indiana.

* WHEN...Until 1 AM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ryan
679 
WWUS73 KIND 030343
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1143 PM EDT Wed Apr 2 2025

INZ021-028>031-035>049-051>057-060>065-067>072-030445-
/O.CAN.KIND.WI.Y.0005.000000T0000Z-250403T0500Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Plainfield, Shelbyville, Frankfort,
Danville, Kokomo, Rushville, Martinsville, Lebanon,
Crawfordsville, Spencer, Flora, Franklin, Carlisle, Bloomfield,
Worthington, Washington, Seymour, Veedersburg, Union City,
Williamsport, Covington, New Castle, Winchester, West Lebanon,
Gosport, Rosedale, Tipton, Columbus, Loogootee, Attica,
Lafayette, Noblesville, Bloomington, Carmel, Nashville,
Brownsburg, Clinton, Indianapolis, Brazil, Greenwood, Jasonville,
Farmland, Linton, North Vernon, Fishers, Anderson, Shelburn,
Greencastle, Farmersburg, Montezuma, West Lafayette, Delphi,
Mooresville, Sullivan, Shoals, Bedford, Mitchell, Fairview Park,
Greensburg, Parker City, Vincennes, Terre Haute, Zionsville,
Muncie, Rockville, and Greenfield
1143 PM EDT Wed Apr 2 2025

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

50

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Apr 1, 12:51 PM EDT, 1 hour 57 minutes earlier. Its key messages:

  • Potentially widespread severe thunderstorms expected Wednesday and Wednesday Night, all hazards are possible
  • Increasing flash flood threat Wednesday night into early Thursday
  • Flood Watch Wednesday Night through Sunday morning for Southern 2/3 of Central Indiana. Widespread, significant river flooding expected. Prepare NOW!
Area forecast discussion, Apr 1, 12:51 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1251 PM EDT Tue Apr 1 2025

.KEY MESSAGES...

- Potentially widespread severe thunderstorms expected Wednesday and
Wednesday Night, all hazards are possible

- Increasing flash flood threat Wednesday night into early Thursday

- Flood Watch Wednesday Night through Sunday morning for Southern
2/3 of Central Indiana. Widespread, significant river flooding
expected. Prepare NOW!

&&

.SHORT TERM (Today and tonight)...
Issued at 329 AM EDT Tue Apr 1 2025

Today...

Upper ridging along with surface high pressure will provide quiet
conditions across central Indiana today.

A patch of lower clouds moving southwest from northern Indiana will
bring some partly cloudy conditions to portions of the northern
and eastern forecast area this morning.

Otherwise, high clouds will increase during the afternoon from west
to east. On the whole, the day should average partly cloudy for most
areas.

With some sunshine today and a southeast wind, temperatures will
rebound into the 50s for highs.

Tonight...

Clouds will thicken and lower tonight as moisture increases aloft
ahead of an approaching warm front. During the overnight hours,
isentropic lift will intensify, and moisture will continue to
increase. The lift and moisture will lead to some rain, especially
northwest where forcing is stronger.

For the overnight, will go with slight chance PoPs far south,
increasing to the northwest to high end chance category to low end
likely category. Highest PoPs will be late in the night when forcing
is strongest.

There will be some elevated instability overnight, so some thunder
is possible. There may be enough instability to go along with decent
shear to produce some small hail by the end of the period.

&&

.LONG TERM (Wednesday through Monday)...
Issued at 329 AM EDT Tue Apr 1 2025

The threat for severe weather will return on Wednesday as a low
pressure system tracks across the Great Lakes region. Confidence on
how exactly this system will play out is still lacking as models are
showing multiple solutions for storms. The first thing to watch for
is how the early to mid morning storms play out as there is some
potential for those storms limiting the afternoon destabilization
and reintensification in the afternoon to evening storms. The next
uncertainty comes ahead and along the cold front in which the line
of storms may move through as one wider line of storms or as a
couple of subsequent lines. Regardless of the above, there will be
ample warmth and moisture to work with as well as lift, instability,
and shear making all severe hazards possible for central Indiana.
The best guess at timing is still from late afternoon to early
overnight with a brief hail threat during the Wednesday morning
hours. Outside of the storms, gusty winds will also be a concern
throughout the day Wednesday as gusts could potentially reach up to
40-45 mph at times.

Higher confidence comes with the flooding concerns from Wednesday
into the weekend as a boundary sets up in the Ohio Valley region,
keeping a persistent band of training storms in the area. The
boundary will meander some, but is expected to largely center over
the Ohio River, just south of the forecast area. While the main
excessive rainfall concern is for our far southern counties and
areas further to the south, enough moisture and rainfall is
possible through the week to extend the flood watch just north of
I-70 corridor. There is still uncertainty in exact rainfall
amounts but to give an idea, parts of south central Indiana could
see anywhere from 5 to 10 inches of rain while along I-70 could
see amounts of 4 to over 6 inches.

Models indicate that the boundary should finally push off to the
east by Monday allowing for at least a brief break in precipitation
and a likely return to nearer to normal temperatures.

&&

.AVIATION (18Z TAF Issuance)...
Issued at 1251 PM EDT Tue Apr 1 2025

Impacts:

- Non-convective LLWS tonight
- Low threat for TSRA at LAF and HUF tonight
- Southerly wind gusts to 40kts after 17Z tomorrow

Discussion:

VFR conditions expected through much of the early portions of the
TAF period with cirrus clouds moving in through the evening. A
strong LLJ combined with weaker surface winds will bring periods of
LLWS from 06Z to 12Z. Isolated TSRA at HUF and LAF late tonight, but
confidence is low. Cigs will then begin to fall during the daytime
hours with MVFR cigs by 17Z. Additional thunderstorms expected
tomorrow afternoon, but storms are more likely to occur after the
end of the current TAF period. Easterly winds will become more
southerly after 12Z with gusts to 40kts after 17Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Wednesday evening through Sunday morning for
INZ037-039>042-045>049-051>057-060>065-067>072.

&&

SHORT TERM...50
LONG TERM...KF
AVIATION...White
Hazardous weather outlook, Apr 1, 3:58 AM EDT, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
358 AM EDT Tue Apr 1 2025

INZ021-028>031-035>049-051>057-060>065-067>072-020800-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
358 AM EDT Tue Apr 1 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Thunderstorms are possible after 200 AM for much of the area. Small
hail, brief heavy rain, and lightning are the primary threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heavy rain and thunderstorms are likely Wednesday afternoon into
Wednesday night...with the potential for severe storms. All severe
hazards are possible. The heavy rain may result in flash flooding.

More rain Thursday through Saturday night may lead to additional
flooding or prolonging existing flooding. Significant river flooding
is expected to develop late this week and into the weekend.

Lightning is a threat from any storm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely on Wednesday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Nearby

Wind Advisories in Indiana, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.